Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 9, 2005, 5:37 PM PST for 4 counties in California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2005, 5:37 PM PST (01:37 UTC)
- Expired
- Jan 9, 2005, 9:30 PM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 37 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 100137
FFWSGX
CAC059-065-071-073-100530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
537 PM PST SUN JAN 9 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...TEMECULA...RUBIDOUX...RIVERSIDE...
PERRIS...NORCO...MORENO VALLEY...LAKE ELSINORE...HEMET...CORONA...
BANNING
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...FOREST FALLS...YUCAIPA...
VICTORVILLE...UPLAND...SAN BERNARDINO...RIALTO...REDLANDS...RANCHO
CUCAMONGA...ONTARIO...MONTCLAIR...HIGHLAND...HESPERIA...FONTANA...
COLTON...CHINO HILLS...CHINO...APPLE VALLEY
ORANGE COUNTY IN SOUTHWEST CALIFORNIA
THIS INCLUDES THE CITIES OF...YORBA LINDA...WESTMINSTER...TUSTIN
FOOTHILLS...TUSTIN...STANTON...SEAL BEACH...SANTA ANA...SAN JUAN
CAPISTRANO...SAN CLEMENTE...PLACENTIA...ORANGE...NEWPORT BEACH...
MISSION VIEJO...LAGUNA NIGUEL...LAGUNA HILLS...LAGUNA BEACH...
IRVINE...HUNTINGTON BEACH...GARDEN GROVE...FULLERTON...FOUNTAIN
VALLEY...EL TORO...DANA POINT...CYPRESS...COSTA MESA...BUENA
PARK...BREA...ANAHEIM
NORTHWESTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
THIS INCLUDES THE CITIES OF...VISTA...SAN MARCOS...POWAY...
OCEANSIDE...FALLBROOK...ESCONDIDO...ENCINITAS...CARLSBAD
* UNTIL 930 PM PST
* AT 517 PM PST...WIDESPREAD HEAVY RAIN WAS OCCURRING OVER ORANGE
COUNTY...SOUTHWESTERN SAN BERNARDINO COUNTY...WESTERN RIVERSIDE
COUNTY AND NORTHWESTERN SAN DIEGO COUNTY. FLASH FLOODING WAS
REPORTED IN NUMEROUS AREAS...WITH THE WORST FLOODING OCCURRING IN
THE HEMET AREA OF RIVERSIDE COUNTY AND ALONG THE SOUTH SLOPES OF
THE SAN BERNARDINO COUNTY MOUNTAINS.
* THROUGH 930 PM...FLASH FLOODING WILL OCCUR IN AREAS NORTH OF A
LINE FROM ENCINITAS TO WARNER SPRINGS IN SAN DIEGO COUNTY. FLASH
FLOODING WILL BE POSSIBLE IN ALL PARTS OF ORANGE COUNTY. FLASH
FLOODING WILL OCCUR IN AREAS WEST OF A LINE FROM THE BANNING PASS
TO THE SANTA ROSA MOUNTAINS IN RIVERSIDE COUNTY. FLASH FLOODING
WILL OCCUR IN AREAS SOUTHWEST OF A LINE FROM VICTORVILLE TO MEANS
LAKE IN SAN BERNARDINO COUNTY.
LAT...LON 3378 11813 3290 11714 3339 11624 3391 11669
3455 11644 3478 11758 3415 11767
$$
MAXWELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 2:30 PM PST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 9, 2:30 PM PST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST SUN JAN 9 2005 .SYNOPSIS...STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS...THROUGH TUESDAY. A COLD FRONT WILL BRING LOWERING SNOW LEVELS TUESDAY MORNING ALONG WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS. FAIR AND WARMER WEATHER DURING THE SECOND HALF OF THE WEEK AS HIGH PRESSURE DEVELOPS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...SHOWERS CONTINUED TO MOVE ACROSS TODAY...HEAVY AT TIMES...ESPECIALLY IN THE NW PART OF THE AREA. THE 12Z NKX SOUNDING WAS MET AND MODERATELY UNSTABLE. WEAK ONSHORE GRADIENTS. MOIST SOUTHWEST FLOW CONTINUES INTO SW CA. WEAK SHORTWAVES WILL CONTINUE TO PROVIDE SOME ENHANCEMENT TO THE PRECIPITATION AT TIMES THROUGH TONIGHT WITH THE HEAVIEST AND MOST WIDESPREAD AMOUNTS REMAINING IN THE NORTHWEST HALF OF THE FORECAST AREA. HOWEVER...GIVEN THE RECENT HEAVY RAINFALL AND SATURATED CONDITIONS...MODERATE RAINFALL COULD BE SUFFICIENT TO BRING ADDITIONAL FLOODING. THE UPPER LOW CENTERED TO THE N WILL FINALLY KICK INLAND TUESDAY. THIS WILL BRING MORE WIDESPREAD HEAVY PRECIP AND LOWER SNOW LEVELS. COULD GET ADDITIONAL RAINFALL TOTALS 1 TO 3 INCHES WEST OF THE MOUNTAINS AND NEAR 6 INCHES ON THE W FACING MOUNTAIN SLOPES...WITH GENERALLY LARGER AMOUNTS N AND LESS TO THE S. THERE WILL ALSO BE STRONGER GUSTY WINDS IN THE HIGHER MOUNTAINS AND UPPER DESERTS. CURRENT WARNINGS... WATCHES...ADVISORIES AND STATEMENTS LOOK OK. DRIER N FLOW WILL DEVELOP WED. BUILDING HI ALOFT AND WEAK OFFSHORE FLOW WILL BRING FAIR WEATHER WITH A WARMER DAY THU. .LONG TERM...HI ALOFT NEAR THE W COAST AND WEAK OFFSHORE FLOW CONTINUES. A WEAK UPPER LOW UNDERCUTS THE HI TOWARD EARLY NEXT WEEK WHICH SHOULD BRING MORE HI CLOUDS AND A LITTLE COOLER DAYS. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS UNTIL 6 PM TUESDAY...SEE LAXWSWSGX. WINTER WEATHER ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS 9 AM TUESDAY UNTIL 6 PM TUESDAY...SEE LAXWSWSGX. WIND ADVISORY IN THE APPLE AND LUCERNE VALLEYS AND IN THE HIGHER MOUNTAIN BELOW THE SNOW LEVEL UNTIL 6 PM TUESDAY...SEE LAXNPWSGX. FLOOD WARNING FOR THE SAN DIEGO INTO TONIGHT AND SAN LUIS REY RIVERS INTO TUESDAY...SEE LAXFLWSGX. FLASH FLOOD WATCH THROUGH TUESDAY FOR ALL AREAS...SEE LAXFFASGX. MARINE WEATHER STATEMENT FOR TIDAL OVERFLOW...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && ATKIN
Hazardous weather outlook, Jan 9, 10:00 AM PST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST SUN JAN 9 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-101400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1000 AM PST SUN JAN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS INTO TUESDAY. THE HEAVIEST RAIN WILL BE TODAY AND TONIGHT. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL DEVELOP AT TIMES TODAY. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURRING... .DAY ONE... TONIGHT. WINTER STORM WARNING THROUGH 9 AM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. FLOOD WARNING FOR THE SAN DIEGO RIVER...SEE LAXFLWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. FROM SUNDAY THROUGH TUESDAY.... WINTER STORM WARNING THROUGH 9 AM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. FROM WEDNESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED. SKYWARN ACTIVATION STATEMENT...WEATHER SPOTTERS HAVE BEEN ACTIVATED. MACKECHNIE
In the hours before
Local storm report, Jan 9, 3:22 PM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
322 PM PST SUN JAN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM FLASH FLOOD BIG BEAR CITY 34.27N 116.85W
01/09/2005 SAN BERNARDINO CA LAW ENFORCEMENT
MUD,ROCK SLIDE ON SR18 JWO BIG BEAR DAM
1006 AM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
01/09/2005 SAN DIEGO CA TRAINED SPOTTER
ON OLD CASTLE RD MILE 7.5 DEBRIS ON ROAD.
1006 AM FLOOD ESCONDIDO 33.14N 117.07W
01/09/2005 SAN DIEGO CA TRAINED SPOTTER
NR RANCHO SANTA FE AT THE INTERSECTION OF DEL DIOS AND
LAKE HODGES RD-ROADWAY COVERED WITH SMALL ROCKS
1018 AM FLOOD SEAL BEACH 33.76N 118.08W
01/09/2005 ORANGE CA TRAINED SPOTTER
FLOODED STREETS.
1024 AM FLOOD FULLERTON 33.88N 117.93W
01/09/2005 ORANGE CA TRAINED SPOTTER
VERY HEAVY DOWNPOUR CAUSING STREET FLOODING ON SAN CARLOS
DR.
1043 AM FLOOD BIG BEAR CITY 34.27N 116.85W
01/09/2005 SAN BERNARDINO CA TRAINED SPOTTER
SMALL STREAM/CREEKS ARE FLOODING DUE TO HEAVY RAIN AND
SNOW MELTING.
1043 AM FLOOD TEMECULA 33.50N 117.13W
01/09/2005 RIVERSIDE CA LAW ENFORCEMENT
ROADWAY FLOODED AT PALA TEMECULA RD.
1043 AM FLASH FLOOD RAMONA 33.04N 116.87W
01/09/2005 SAN DIEGO CA LAW ENFORCEMENT
MUD,ROCK SLIDES AT SR78 AND HAVERFORD RD NR RAMONA
1044 AM FLOOD LAKE ARROWHEAD 34.26N 117.19W
01/09/2005 SAN BERNARDINO CA LAW ENFORCEMENT
ROADWAY FLOODING ON SR138 AT BYRON RD
1135 AM FLOOD OCEANSIDE 33.20N 117.38W
01/09/2005 SAN DIEGO CA LAW ENFORCEMENT
MUD,ROCKSLIDE ON SR76 MM22 NR OCEANSIDE
1137 AM FLOOD NORCO 33.93N 117.55W
01/09/2005 RIVERSIDE CA LAW ENFORCEMENT
I15 FLOODED AT THE SANTA ANA RIVER BRIDGE IN NORCO.
1152 AM FLASH FLOOD LAKE ARROWHEAD 34.26N 117.19W
01/09/2005 SAN BERNARDINO CA LAW ENFORCEMENT
MUD,ROCK SLIDE ON SR18 JSO PANORAMA PT.
1152 AM FLOOD FONTANA 34.10N 117.46W
01/09/2005 SAN BERNARDINO CA LAW ENFORCEMENT
COMPLETELY FLOODED ROADWAY AT SIERRA AV AND ARMSTRONG RD
1213 PM FLOOD BIG BEAR CITY 34.27N 116.85W
01/09/2005 SAN BERNARDINO CA TRAINED SPOTTER
MAJOR FLOODING DUE TO RAIN AND MELTING SNOW.
&&
NISLAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 5:01 PM PST | Severe Thunderstorm Warning | SGX | Riverside | 44 min |
| Jan 9, 11:34 PM PST | Special Marine Warning | SGX | 26 min | |
| Jan 10, 1:30 AM PST | Special Marine Warning | SGX | 90 min | |
| Jan 10, 2:43 AM PST | Severe Thunderstorm Warning | SGX | San Diego | 17 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.